Arkiv för Matematik

, Volume 46, Issue 2, pp 315–336

A Wiener–Wintner theorem for the Hilbert transform

Authors

  • Michael Lacey
    • School of MathematicsGeorgia Institute of Technology
    • Department of Mathematics, U-3009University of Connecticut
Article

DOI: 10.1007/s11512-008-0080-2

Cite this article as:
Lacey, M. & Terwilleger, E. Ark Mat (2008) 46: 315. doi:10.1007/s11512-008-0080-2

Abstract

We prove the following extension of the Wiener–Wintner theorem and the Carleson theorem on pointwise convergence of Fourier series: For all measure-preserving flows (X,μ,T t ) and fL p (X,μ), there is a set X f X of probability one, so that for all xX f ,
$$\lim_{s\downarrow0}\int_{s<|t|<1/s}e^{i\theta t} f(\textup{T}_tx)\,\frac{dt}t\quad\text{exists for all}\ \theta.$$
The proof is by way of establishing an appropriate oscillation inequality which is itself an extension of Carleson’s theorem.

Copyright information

© Institut Mittag-Leffler 2008